My mother has been diagnosed with Ovary Cancer stage 3 and has spread to the Uterus and a small movement into the stomach lining . The doctors have operated and removed the Ovaries and Fallopian tubes and now they have to treat her with Chemotherapy before operating again .
Unfortunately , the Chemotherapy was started last week with Carboplatin, Gemzar and Taxol and my mother developed a severe hypersensitivity to Taxol and the treatment was immediately stopped , this week they started with an alternative to Taxol which was Taxotere and the same severe hypersensivity happened and was stopped also .
Her Doctor stated that he is going to put her on DOXIL with Carboplatin and Gemzar on the next session and she should not get the severe allergy and hypertension she had with the taxane group .
Can someone advise me please , if this is correct ?
Doxil is indeed a good alternative to the taxane group of drugs if ever the latter cannot be given for whatever reason. In fact, Doxil is effective even for recurrences of ovarian cancer. Doxil also has non-overlapping side effects with that of Gemzar and Carboplatin (mostly cutaneous side effects like rashes). Doxil should be given slowly for the first few minutes as rapid rate of infusion can cause a drop in blood pressure.
After about 4-6 chemotherapy sessions, the next step is to go in again for surgery and remove any visible remaining tumors.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.